Alert archive / Hawaii / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Honolulu, HI

August 27, 2013

NWS Honolulu, HI issued this red flag warning at Aug 27, 2013, 3:26 AM HST. It took effect at Aug 27, 2013, 10:00 AM HST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2013, 3:26 AM HST (13:26 UTC)
In effect from
Aug 27, 2013, 10:00 AM HST
Expired
Aug 27, 2013, 3:19 PM HST
In force
5 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WWHW80 PHFO 271326
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST TUE AUG 27 2013


HIZ001-003-005>007-009>011-013>016-018-019-021-023-024-026-280230-
/O.NEW.PHFO.FW.W.0005.130827T2000Z-130828T0400Z/
NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-
OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-KOHALA-
326 AM HST TUE AUG 27 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
MAINLY LEEWARD AREAS...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING. 

* AFFECTED AREAS...MAINLY LEEWARD AREAS OF NIIHAU...KAUAI...
  OAHU... MOLOKAI...LANAI...KAHOOLAWE...MAUI AND THE BIG ISLAND.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 40 PERCENT.

* TIMING...LATE THIS MORNING THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT
PREDICT NEW FIRE STARTS.

&&

$$
DONALDSON
1 follow-up statement
171 
WWHW80 PHFO 280119
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
319 PM HST TUE AUG 27 2013

HIZ001-003-005>007-009>011-013>016-018-019-021-023-024-026-280230-
/O.CAN.PHFO.FW.W.0005.000000T0000Z-130828T0400Z/
NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-
OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-KOHALA-
319 PM HST TUE AUG 27 2013

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED
FLAG WARNING.

$$

DEJESUS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 26, 8:30 PM HST, 6 hours 56 minutes earlier.

Area forecast discussion, Aug 26, 8:30 PM HST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST MON AUG 26 2013

.SYNOPSIS...
A HIGH TO THE NORTH WILL MAINTAIN LOCALLY BREEZY TRADE WINDS...
WHILE A DRY...STABLE AIR MASS WILL KEEP RAINFALL VERY LIGHT THROUGH
TOMORROW. A TROUGH ALOFT WILL APPROACH FROM THE NORTHEAST ON
WEDNESDAY AND BRING LIGHTER WINDS AND MORE WIDESPREAD SHOWERS
THROUGH FRIDAY. TRADE WINDS WILL STRENGTHEN AGAIN STARTING FRIDAY
NIGHT...AND THE ATMOSPHERE WILL BECOME MORE STABLE. BREEZY TRADE
WINDS AND DRY WEATHER WILL PREVAIL THROUGH THE LABOR DAY WEEKEND.

&&

.DISCUSSION...
SATELLITE AND RADAR LOOPS AND SURFACE OBSERVATIONS SHOW VERY DRY AND
LOCALLY BREEZY WEATHER OVER THE ISLANDS. LITTLE CHANGE IS EXPECTED
THROUGH TONIGHT AS A SURFACE HIGH NORTH OF THE ISLANDS MAINTAINS
THE BREEZY TRADE WINDS AND AN ANTICYCLONE ALOFT OVER THE AREA KEEPS
THE ATMOSPHERE DRY AND STABLE.

THE WINDS WILL START TO TAPER OFF TOMORROW AS A TROUGH ALOFT DIGS
TOWARD THE ISLANDS FROM THE NORTHEAST. ON WEDNESDAY...THE WINDS WILL
WEAKEN FURTHER AND SHIFT OUT OF THE NORTH AS A SURFACE TROUGH FORMS
EAST OF THE ISLANDS.

THE GFS AND ECMWF BOTH SHOW A BAND OF SHOWERS MOVING OVER THE
ISLANDS FROM THE NORTH ON WEDNESDAY. WINDS WILL SHIFT BACK OUT OF
THE EAST ON THURSDAY AS THE SURFACE TROUGH MOVES WEST AND WEAKENS.
MORE BAND SHOWERS MAY MOVE OVER THE ISLANDS FROM THE EAST THROUGH
FRIDAY NIGHT. THE SHOWER BANDS MOVING OVER THE ISLANDS WILL BRING
MORE WIDESPREAD RAINFALL THAN WE HAVE SEEN RECENTLY BUT MOISTURE IS
NOT EXPECTED TO GET DEEP ENOUGH FOR HEAVY RAIN. THE SHOWERS WILL BE
FOCUSED OVER MAINLY WINDWARD AREAS WHILE THE DROUGHT-STRICKEN
LEEWARD AREAS WILL PROBABLY NOT GET MUCH RAIN.

ON FRIDAY RIDGING ALOFT WILL BUILD NORTHEAST OF THE AREA. THE
ATMOSPHERE WILL BECOME DRIER AND MORE STABLE AND TRADE WINDS WILL
STRENGTHEN. WE ARE LIKELY TO HAVE LOCALLY BREEZY TRADE WINDS AND
DRY WEATHER AGAIN THROUGH MOST OF THE LABOR DAY WEEKEND.

THE MODELS SHOW ANOTHER TROUGH ALOFT STARTING TO DIG TOWARD THE
ISLANDS FROM THE NORTHEAST ON LABOR DAY. THAT WILL WEAKEN THE TRADE
WINDS AND BRING AN INCREASE IN SHOWERS STARTING AROUND NEXT TUESDAY.
IT IS STILL TOO SOON TO BE VERY CONFIDENT ABOUT THE TIMING AND
AMPLITUDE OF THESE CHANGES.

&&

.MARINE...
THE TRADE WINDS WILL REMAIN STRONG ENOUGH FOR WIDESPREAD SMALL
CRAFT ADVISORY...SCA...CONDITIONS THROUGH TONIGHT. THE WINDS WILL
TAPER OFF TOMORROW...WITH SCA FOR JUST THE USUAL WINDY AREAS AROUND
THE BIG ISLAND AND MAUI... WITH NO SCA CONDITIONS EXPECTED TUESDAY
NIGHT THROUGH FRIDAY. STRENGTHENING TRADE WINDS WILL LIKELY REQUIRE
A NEW SCA OVER THE LABOR DAY WEEKEND. NO SIGNIFICANT SWELLS ARE
EXPECTED THROUGH THE WEEK. PLEASE SEE THE SURF ZONE FORECAST AND
SURF DISCUSSION FOR DETAILS.

&&

.AVIATION...
STRONG WINDS AND A STRONG LOW LEVEL INVERSION WILL CONTINUE TO
CREATE CONDITIONS FAVORABLE FOR LOW LEVEL TURBULENCE...SO AIRMET
TANGO FOR LOW LEVEL TURBULENCE WILL LIKELY REMAIN UP THROUGH TUESDAY
MORNING.

VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY BUT CLOUDS AND SHOWERS
ARE LIKELY TO INCREASE WEDNESDAY AND THURSDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY THROUGH 600 AM TUESDAY FOR FOR KAUAI NORTHWEST
AND KAUAI LEEWARD WATERS...THE KAUAI CHANNEL...OAHU LEEWARD
WATERS...THE KAIWI CHANNEL AND BIG ISLAND WINDWARD WATERS. SMALL
CRAFT ADVISORY THROUGH 600 PM TUESDAY FOR THE PAILOLO AND ALENUIHAHA
CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND.

&&

DONALDSON

Nearby

Red Flag Warnings in Hawaii, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.